Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taken Azithromycin for chlamydia. Normal to still have testicle rash after four days?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
i took a single dose (4 pills) of Azithromycin 3 days ago to cure chlamydia. My only symptoms before I took the medicine was a rash next to and underneath my testicles. The nurse who I spoke to said that I should be clear in 3 days. Is it normal for me to still have this rash 4 days later? Another concern I had was that I had to crush the pills up and mix them in water. The taste was awful, and required me to drink ALOT more water than I had planned. Shortly after I urinated and I'm concerned that I might of peed out what I had just put into my body. Is this a legitimate concern?
Posted Sat, 15 Sep 2012 in Sexually Transmitted Diseases
Answered by Dr. Divya Kuttikrishnan 2 hours later
Hello there,

Thanks for writing in.

Azithromycin takes at least 48 hours to act. Since it has been 4 days, it should have been better.However, Chlamydia might take upto 1 week to clear from the body. If the rash persists beyond one week, I would advise you to visit your doctor to consider the possibility of a co existing infection or alternate diagnosis.

I don't think azithromycin has passed in the urine. However, Azithromycin has to be taken half an hour before food or 1 hour after food.

Please abstain from intercourse for at least 2 weeks.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

In case you don't have any further queries, please accept my answer. Any reviews are welcome.

Have a great day.

Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor